Alert archive / South Dakota / Wind Advisories in 2011

Wind Advisory 7, NWS Rapid City, SD

April 2, 201115 counties in South Dakota

NWS Rapid City, SD issued this wind advisory at Apr 2, 2011, 2:52 PM MDT for 15 counties in South Dakota. It took effect at Apr 3, 2011, 12:00 AM MDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Apr 2, 2011, 2:52 PM MDT (20:52 UTC)
In effect from
Apr 3, 2011, 12:00 AM MDT
Expired
Apr 3, 2011, 11:41 PM MDT
In force
24 hr
Issued by
NWS Rapid City, SD

Counties Bennett County, SD, Butte County, SD, Custer County, SD, Haakon County, SD, Harding County, SD, Jackson County, SD, Lawrence County, SD, Meade County, SD, Mellette County, SD, Oglala Lakota County, SD, Pennington County, SD, Perkins County, SD, Todd County, SD, Tripp County, SD, Ziebach County, SD

The radar

The Rapid City radar (KUDX), 52 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Rapid City, SD (KUNR), launched 12:00Z, 8.9 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 12:00Z on 2011-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 12:00Z on 2011-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 243 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1499 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
243 m²/s²
0-3 km storm-relative helicity
305 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

099 
WWUS73 KUNR 022052
NPWUNR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RAPID CITY SD
252 PM MDT SAT APR 2 2011

.A LOW PRESSURE SYSTEM AND COLD FRONT WILL MOVE THROUGH THE REGION
TONIGHT. BEHIND THE FRONT...GUSTY NORTHWEST WINDS WILL INCREASE
THROUGH SUNDAY MORNING AND CONTINUE INTO THE EARLY EVENING.

SDZ001-002-012>014-025-026-030>032-043-072>074-031200-
/O.NEW.KUNR.WI.Y.0007.110403T1200Z-110404T0300Z/
HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH-
NORTHERN FOOT HILLS-RAPID CITY-CUSTER CO PLAINS-
PENNINGTON CO PLAINS-HAAKON-JACKSON-STURGIS/PIEDMONT FOOT HILLS-
SOUTHERN MEADE CO PLAINS-HERMOSA FOOT HILLS-
INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON...
BELLE FOURCHE...FAITH...DUPREE...SPEARFISH...RAPID CITY...
FOLSOM...WALL...PHILIP...KADOKA...STURGIS...UNION CENTER...
HERMOSA
252 PM MDT SAT APR 2 2011

...WIND ADVISORY IN EFFECT FROM 6 AM TO 9 PM MDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 9 PM MDT SUNDAY. 

* WINDS WILL INCREASE SUNDAY MORNING AND CONTINUE INTO EARLY
  SUNDAY EVENING.

* NORTHWEST WINDS OF 25 TO 40 MPH...WITH GUSTS TO AROUND 50 MPH...ARE
  EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$
7 follow-up statements
813 
WWUS73 KUNR 030201
NPWUNR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RAPID CITY SD
801 PM MDT SAT APR 2 2011

.A LOW PRESSURE SYSTEM AND COLD FRONT WILL MOVE THROUGH THE REGION
TONIGHT. BEHIND THE FRONT...EXPECT GUSTY NORTHWEST WINDS INTO
SUNDAY EVENING.

SDZ001-002-012-013-025-026-030-031-072>074-031015-
/O.EXT.KUNR.WI.Y.0007.110403T0600Z-110404T0300Z/
HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-
NORTHERN FOOT HILLS-RAPID CITY-CUSTER CO PLAINS-
PENNINGTON CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-
SOUTHERN MEADE CO PLAINS-HERMOSA FOOT HILLS-
INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON...
BELLE FOURCHE...FAITH...SPEARFISH...RAPID CITY...FOLSOM...WALL...
STURGIS...UNION CENTER...HERMOSA
801 PM MDT SAT APR 2 2011

...WIND ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM MDT
SUNDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM
MDT SUNDAY. 

* WINDS WILL INCREASE LATE THIS EVENING AND CONTINUE INTO EARLY
  SUNDAY EVENING.

* NORTHWEST WINDS OF 25 TO 40 MPH...WITH GUSTS TO AROUND 50 MPH ARE
  EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$

SDZ014-032-043-031015-
/O.EXT.KUNR.WI.Y.0007.110403T0900Z-110404T0300Z/
ZIEBACH-HAAKON-JACKSON-
INCLUDING THE CITIES OF...DUPREE...PHILIP...KADOKA
801 PM MDT SAT APR 2 2011

...WIND ADVISORY NOW IN EFFECT FROM 3 AM TO 9 PM MDT SUNDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM 3 AM TO 9 PM MDT SUNDAY. 

* WINDS WILL INCREASE LATE TONIGHT CONTINUE INTO EARLY SUNDAY
  EVENING.

* NORTHWEST WINDS OF 25 TO 40 MPH...WITH GUSTS TO AROUND 50 MPH ARE
  EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$
670 
WWUS73 KUNR 030929
NPWUNR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RAPID CITY SD
329 AM MDT SUN APR 3 2011

.A STRONG LOW PRESSURE SYSTEM WILL CONTINUE TO BRING GUSTY
NORTHWEST WINDS TO THE SOUTH DAKOTA PLAINS THROUGH THIS EVENING.

SDZ042-044-046-047-049-032230-
/O.EXB.KUNR.WI.Y.0007.110403T1500Z-110404T0600Z/
SHANNON-BENNETT-MELLETTE-TODD-TRIPP-
INCLUDING THE CITIES OF...PINE RIDGE...KYLE...MARTIN...
WHITE RIVER...MISSION...WINNER
329 AM MDT SUN APR 3 2011 /429 AM CDT SUN APR 3 2011/

...WIND ADVISORY IN EFFECT FROM 9 AM MDT /10 AM CDT/ THIS MORNING
TO MIDNIGHT MDT /1 AM CDT/ TONIGHT...

THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM MDT /10 AM CDT/ THIS
MORNING TO MIDNIGHT MDT /1 AM CDT/ TONIGHT. 

* WINDS WILL INCREASE TODAY AND PERSIST THROUGH THIS EVENING.

* NORTHWEST WINDS OF 25 TO 40 MPH...WITH GUSTS TO AROUND 50 MPH 
  ARE EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$

SDZ001-002-012-013-025-026-030-031-072>074-032230-
/O.CON.KUNR.WI.Y.0007.000000T0000Z-110404T0300Z/
HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-
NORTHERN FOOT HILLS-RAPID CITY-CUSTER CO PLAINS-
PENNINGTON CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-
SOUTHERN MEADE CO PLAINS-HERMOSA FOOT HILLS-
INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON...
BELLE FOURCHE...FAITH...SPEARFISH...RAPID CITY...FOLSOM...WALL...
STURGIS...UNION CENTER...HERMOSA
329 AM MDT SUN APR 3 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

* NORTHWEST WINDS WILL PERSIST THROUGH EARLY THIS EVENING.

* NORTHWEST WINDS OF 25 TO 40 MPH...WITH GUSTS TO AROUND 50 MPH 
  ARE EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$

SDZ014-032-043-032230-
/O.CON.KUNR.WI.Y.0007.000000T0000Z-110404T0300Z/
ZIEBACH-HAAKON-JACKSON-
INCLUDING THE CITIES OF...DUPREE...PHILIP...KADOKA
329 AM MDT SUN APR 3 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

* NORTHWEST WINDS WILL PERSIST THROUGH EARLY THIS EVENING.

* NORTHWEST WINDS OF 25 TO 40 MPH...WITH GUSTS TO AROUND 50 MPH 
  ARE EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$
426 
WWUS73 KUNR 031702
NPWUNR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RAPID CITY SD
1102 AM MDT SUN APR 3 2011

.A STRONG LOW PRESSURE SYSTEM WILL CONTINUE TO BRING GUSTY
NORTHWEST WINDS TO THE SOUTH DAKOTA PLAINS THROUGH THIS EVENING.

SDZ001-002-012>014-025-026-030>032-043-072>074-040115-
/O.CON.KUNR.WI.Y.0007.000000T0000Z-110404T0300Z/
HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH-
NORTHERN FOOT HILLS-RAPID CITY-CUSTER CO PLAINS-
PENNINGTON CO PLAINS-HAAKON-JACKSON-STURGIS/PIEDMONT FOOT HILLS-
SOUTHERN MEADE CO PLAINS-HERMOSA FOOT HILLS-
INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON...
BELLE FOURCHE...FAITH...DUPREE...SPEARFISH...RAPID CITY...
FOLSOM...WALL...PHILIP...KADOKA...STURGIS...UNION CENTER...
HERMOSA
1102 AM MDT SUN APR 3 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

* NORTHWEST WINDS OF 25 TO 40 MPH...WITH GUSTS TO AROUND 50
  MPH...WILL PERSIST THROUGH EARLY THIS EVENING.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$

SDZ042-044-046-047-049-040115-
/O.CON.KUNR.WI.Y.0007.000000T0000Z-110404T0600Z/
SHANNON-BENNETT-MELLETTE-TODD-TRIPP-
INCLUDING THE CITIES OF...PINE RIDGE...KYLE...MARTIN...
WHITE RIVER...MISSION...WINNER
1102 AM MDT SUN APR 3 2011 /1202 PM CDT SUN APR 3 2011/

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT /1 AM CDT/
TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT /1 AM CDT/
TONIGHT. 

* NORTHWEST WINDS OF 25 TO 40 MPH...WITH GUSTS TO AROUND 50
  MPH...WILL PERSIST THROUGH THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$
574 
WWUS73 KUNR 032021
NPWUNR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RAPID CITY SD
221 PM MDT SUN APR 3 2011

.A STRONG LOW PRESSURE SYSTEM WILL CONTINUE TO BRING GUSTY
NORTHWEST WINDS TO THE SOUTH DAKOTA PLAINS THROUGH THIS EVENING.

SDZ042-040300-
/O.EXT.KUNR.WI.Y.0007.000000T0000Z-110404T0300Z/
SHANNON-
INCLUDING THE CITIES OF...PINE RIDGE...KYLE
221 PM MDT SUN APR 3 2011

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

* NORTHWEST WINDS OF 25 TO 40 MPH...WITH GUSTS TO AROUND 50
  MPH...WILL PERSIST THROUGH EARLY THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$

SDZ043-040430-
/O.EXT.KUNR.WI.Y.0007.000000T0000Z-110404T0600Z/
JACKSON-
INCLUDING THE CITY OF...KADOKA
221 PM MDT SUN APR 3 2011

...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. 

* NORTHWEST WINDS OF 25 TO 40 MPH...WITH GUSTS TO AROUND 50
  MPH...WILL PERSIST THROUGH THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$

SDZ001-002-012>014-025-026-030>032-072>074-040300-
/O.CON.KUNR.WI.Y.0007.000000T0000Z-110404T0300Z/
HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH-
NORTHERN FOOT HILLS-RAPID CITY-CUSTER CO PLAINS-
PENNINGTON CO PLAINS-HAAKON-STURGIS/PIEDMONT FOOT HILLS-
SOUTHERN MEADE CO PLAINS-HERMOSA FOOT HILLS-
INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON...
BELLE FOURCHE...FAITH...DUPREE...SPEARFISH...RAPID CITY...
FOLSOM...WALL...PHILIP...STURGIS...UNION CENTER...HERMOSA
221 PM MDT SUN APR 3 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

* NORTHWEST WINDS OF 25 TO 40 MPH...WITH GUSTS TO AROUND 50 
  MPH...WILL PERSIST THROUGH EARLY THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$

SDZ044-046-047-049-040430-
/O.CON.KUNR.WI.Y.0007.000000T0000Z-110404T0600Z/
BENNETT-MELLETTE-TODD-TRIPP-
INCLUDING THE CITIES OF...MARTIN...WHITE RIVER...MISSION...WINNER
221 PM MDT SUN APR 3 2011 /321 PM CDT SUN APR 3 2011/

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT /1 AM CDT/
TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT /1 AM CDT/
TONIGHT. 

* NORTHWEST WINDS OF 25 TO 40 MPH...WITH GUSTS TO AROUND 50 
  MPH...WILL PERSIST THROUGH THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$
541 
WWUS73 KUNR 032044
NPWUNR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RAPID CITY SD
244 PM MDT SUN APR 3 2011

.A STRONG LOW PRESSURE SYSTEM WILL CONTINUE TO BRING GUSTY
NORTHWEST WINDS TO THE SOUTH DAKOTA PLAINS THROUGH THIS EVENING.

SDZ001-002-012>014-025-026-030>032-042-072>074-040300-
/O.CON.KUNR.WI.Y.0007.000000T0000Z-110404T0300Z/
HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH-
NORTHERN FOOT HILLS-RAPID CITY-CUSTER CO PLAINS-
PENNINGTON CO PLAINS-HAAKON-SHANNON-STURGIS/PIEDMONT FOOT HILLS-
SOUTHERN MEADE CO PLAINS-HERMOSA FOOT HILLS-
INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON...
BELLE FOURCHE...FAITH...DUPREE...SPEARFISH...RAPID CITY...
FOLSOM...WALL...PHILIP...PINE RIDGE...KYLE...STURGIS...
UNION CENTER...HERMOSA
244 PM MDT SUN APR 3 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

* NORTHWEST WINDS OF 25 TO 40 MPH...WITH GUSTS TO AROUND 50 
  MPH...WILL PERSIST THROUGH EARLY THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$

SDZ043-044-046-047-049-040445-
/O.CON.KUNR.WI.Y.0007.000000T0000Z-110404T0600Z/
JACKSON-BENNETT-MELLETTE-TODD-TRIPP-
INCLUDING THE CITIES OF...KADOKA...MARTIN...WHITE RIVER...
MISSION...WINNER
244 PM MDT SUN APR 3 2011 /344 PM CDT SUN APR 3 2011/

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT /1 AM CDT/
TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT /1 AM CDT/
TONIGHT. 

* NORTHWEST WINDS OF 25 TO 40 MPH...WITH GUSTS TO AROUND 50 
  MPH...WILL PERSIST THROUGH THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$
099 
WWUS73 KUNR 040303
NPWUNR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RAPID CITY SD
903 PM MDT SUN APR 3 2011

.A STRONG LOW PRESSURE SYSTEM WILL CONTINUE TO BRING GUSTY
NORTHWEST WINDS TO THE CENTRAL SOUTH DAKOTA PLAINS THIS EVENING.

SDZ001-002-012>014-025-026-030>032-042-072>074-040415-
/O.EXP.KUNR.WI.Y.0007.000000T0000Z-110404T0300Z/
HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH-
NORTHERN FOOT HILLS-RAPID CITY-CUSTER CO PLAINS-
PENNINGTON CO PLAINS-HAAKON-SHANNON-STURGIS/PIEDMONT FOOT HILLS-
SOUTHERN MEADE CO PLAINS-HERMOSA FOOT HILLS-
INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON...
BELLE FOURCHE...FAITH...DUPREE...SPEARFISH...RAPID CITY...
FOLSOM...WALL...PHILIP...PINE RIDGE...KYLE...STURGIS...
UNION CENTER...HERMOSA
903 PM MDT SUN APR 3 2011

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

$$

SDZ043-044-046-047-049-040600-
/O.CON.KUNR.WI.Y.0007.000000T0000Z-110404T0600Z/
JACKSON-BENNETT-MELLETTE-TODD-TRIPP-
INCLUDING THE CITIES OF...KADOKA...MARTIN...WHITE RIVER...
MISSION...WINNER
903 PM MDT SUN APR 3 2011 /1003 PM CDT SUN APR 3 2011/

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT /1 AM CDT/
TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT /1 AM CDT/
TONIGHT. 

* NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO AROUND 45 MPH...WILL
  PERSIST THROUGH THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$
773 
WWUS73 KUNR 040541
NPWUNR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RAPID CITY SD
1141 PM MDT SUN APR 3 2011

SDZ043-044-046-047-049-040645-
/O.CAN.KUNR.WI.Y.0007.000000T0000Z-110404T0600Z/
JACKSON-BENNETT-MELLETTE-TODD-TRIPP-
INCLUDING THE CITIES OF...KADOKA...MARTIN...WHITE RIVER...
MISSION...WINNER
1141 PM MDT SUN APR 3 2011 /1241 AM CDT MON APR 4 2011/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS CANCELLED THE WIND
ADVISORY.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Rapid City, SD wrote its last area forecast discussion before this wind advisory went out at Apr 2, 2:00 PM MDT, 52 minutes earlier.

Area forecast discussion, Apr 2, 2:00 PM MDT, 52 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY
NATIONAL WEATHER SERVICE RAPID CITY SD
200 PM MDT SAT APR 2 2011

.DISCUSSION...CURRENT SURFACE ANALYSIS PLACES LOW OVER SOUTH CENTRAL
MONTANA...WHILE RIDGE AXIS STRETCHES UP THROUGH THE RED RIVER
VALLEY. UPPER LEVEL ANALYSIS PLACES RIDGE AXIS SLIDING INTO THE
DAKOTAS...WHILE TROF PUSHES INTO THE ROCKIES.

FOR TONIGHT...SURFACE LOW PUSHES INTO THE NWRN CWFA AROUND
SUNSET...AND SLIDES ACROSS THE STATE OVERNIGHT ENDING UP NEAR KFSD
BY EARLY MORNING. UPPER TROF AXIS PUSHES ACROSS THE ROCKIES
OVERNIGHT WHILE 700 MB LOW PUSHES OVER NRN NODAK INTO SRN
MANITOBA/SASKATCHEWAN. WINDS WILL SWITCH NORTHWEST AND INCREASE AS
SFC LOW PUSHES THROUGH WITH COLD AIR STARTING TO MOVE IN. SHOWERS
WILL DEVELOP WITH APPROACHING UPPER LEVEL FEATURES...THOUGH MOST
ACTIVITY WILL STAY TO THE NORTH/WEST. SOME THUNDER MAY BE POSSIBLE
IN WEAK INSTABILITY AHEAD OF/INVOF THE LOW IN THE EVENING. WITH
COOLER AIR MOVING IN...SOME RAIN MAY START TRANSITIONING TO SNOW
OVERNIGHT OVER THE FAR NWRN CWFA/BLKHLS.

ON SUNDAY...SFC LOW SLIDES ACROSS IOWA WHILE HIGH BUILDS INTO THE
ROCKIES...BRINGING A TIGHT PRESSURE GRADIENT OVER THE AREA RESULTING
IN GUSTY NWRLY WINDS...PARTICULARLY OVER THE SODAK PLNS. SHARP UPPER
TROF CONTINUES ITS APPROACH...PUSHING INTO THE WRN CWFA BY LATE
AFTERNOON. AREAS OF PRECIP WILL CONTINUE...THOUGH THE STRONGEST LIFT
SPLITS AROUND US. TROF PUSHES TO THE EAST OVERNIGHT...WITH PRECIP
TAPERING OFF.

FOR MONDAY...RIDGE STARTS BUILDING INTO THE AREA BRINGING A RETURN
TO DRY CONDITIONS AND WARMING TEMPERATURES.

EXTENDED...UPPER RIDGE OVER THE AREA ON TUESDAY WILL BRING WELL
ABOVE NORMAL TEMPS AND DRY WEATHER. AN UPPER DISTURBANCE WILL MOVE
ACROSS THE NORTHERN PLAINS AND BRING A SLIGHT CHC OF SHOWERS TO THE
AREA TUESDAY NIGHT AND WEDNESDAY. TEMPS WILL REMAIN MILD ON
WEDNESDAY. UPPER TROF WILL DEVELOP OVER THE WESTERN CONUS ON
THURSDAY WITH A MOIST SW FLOW ALOFT DEVELOPING ACROSS THE NORTHERN
PLAINS. A SERIES OF WEAK/MODERATE DISTURBANCES WILL MOVE NE THRU THE
UPPER FLOW AND BRING PERIODIC CHANCES OF SHOWERS TO THE REGION FOR
THURSDAY THROUGH SATURDAY. TEMPS WILL BE NEAR SEASONAL NORMS FOR
THURSDAY THROUGH SATURDAY.

&&

.AVIATION...MVFR CONDS WILL DEVELOP ACROSS NERN WY AND FAR WRN SOUTH
DAKOTA AFT 05Z AND SHOWERS MOVE INTO THE AREAS. OTHERWISE...VFR CONDS
ARE EXPECTED ELSEWHERE ACROSS WESTERN SOUTH DAKOTA. BREEZY CONDS CAN
BE EXPECTED ACROSS NERN WYOMING THRU THIS AFTERNOON. BREEZY NW WINDS
WILL DEVELOP AFT 12Z SUNDAY ON THE SOUTH DAKOTA PLAINS.

&&

.UNR WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
WY...NONE.
&&
Hazardous weather outlook, Apr 2, 6:34 AM MDT, 8 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RAPID CITY SD
634 AM MDT SAT APR 2 2011

SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058-
071-031300-
BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON-
HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK-
NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS-
NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY-
SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS-
SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP-
WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH-
634 AM MDT (734 AM CDT) SAT APR 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND
NORTHEASTERN WYOMING.

.DAY ONE...TODAY AND TONIGHT

ABOVE AVERAGE TEMPERATURES AND BREEZY SOUTHERLY WINDS WILL PRODUCE
VERY HIGH TO EXTREME FIRE DANGER ACROSS MUCH OF THE SOUTH DAKOTA
PLAINS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

Nearby

Wind Advisories in South Dakota, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.